MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Entrapment of Device (1212); Material Fragmentation (1261)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Foreign Body Embolism (4439)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: retainedwire.A2: date of birth: requested, not provided.A5: ethnicity: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: rtr cv lab manager.A review of the device history record of the product code and lot number combination was conducted with no findings.The actual device was not available for return; therefore, an evaluation of the actual device was unable to be conducted.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5115543.The event description states: patient was admitted for outpatient interventional radiology (ir) for staged procedures.At the completion of the arteriogram, embolization prior to cryoablation, a small metallic foreign body was seen persisting in the region of intervention on review of imaging films.After cessation of the procedure, separate radiographs of the pelvis and right hip were obtained, as well as a focused ultrasound, demonstrating an apparent retained section of wire within the subcutaneous tissues.Superficial to the right femoral artery and vein, normal flow was established at the right common femoral artery and vein.Retrieval was felt to be more traumatic than the potential for complications, therefore no retrieval attempt was made at the time.Subsequent attempt to remove the foreign body later was unsuccessful.Additional information was received on 21 mar 2023: the broken wire was confirmed to still be within the patient.The date of the attempt to remove the wire was (b)(6) 2022.The patient was in stable condition.Additional information was received on 22 mar 2023: there was no harm to the patient's organs or vessels.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the completed investigation results.The actual device has not been returned; therefore, an evaluation of the actual device was unable to be conducted.When the device is returned the complaint will be reopened.The complaint cannot be confirmed since the sample was not available for evaluation.The exact root cause cannot be determined.The likely root cause is there was resistance during guidewire removal that led to the breakage.The device history record (dhr) review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16741340
Report Number1118880-2023-00054
Device Sequence Number6726833
Product Code DYB
UDI-Device Identifier00389701010885
UDI-Public00389701010885
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberN/A
Device Catalogue Number70-5165
Device Lot Number0000063334
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight86 KG
Patient RaceWhite